MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG REOCOR D; EXTERNAL PACEMAKER

BIOTRONIK SE & CO. KG REOCOR D; EXTERNAL PACEMAKER
Model Number 365529
Medical Device Problem Code No Pacing (3268)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Event or Problem Description
We received a voluntary medwatch report from the fda.The report was sent in from (b)(6) health ((b)(4)).The report is: when an (b)(6) year old male was being taken off the bypass machine and the team was trying to get his heart started again, pacing wires were inserted into the heart and connected to the pacing cables and to the external pacemaker.The pacing didn't work with the first set of cables and external pacemaker.The cables were changed out with still no change.The external pacemaker was changed out with still no pacing.Everything was changed out 3 times with no success.Finally the physician used a competitor's device and cables and pacing was achieved.The hospital could not provide any serial numbers in this complaint.They also said that the devices were returned to their biomed department and all devices checked out fine.
 
Additional Manufacturer Narrative
Because serial numbers are unknown, we do not have a manufacture date.The re-inspection of the returned devices revealed severe damages caused by strong external forces, i.E.Drop damages, in all cases.Three devices showed signs of manual opening of the housing and attempts to self-repair were visible.Additionally, all returned devices had penetration of fluid (e.G.Water) into the device housing, which led to corrosion and extensive damage to the internal circuit board.In summary, all devices had been returned with severe damages.No specific failure mode was identified and there was no material or manufacturing issue related to the returned devices.

Brand Name
REOCOR D
Common Device Name
EXTERNAL PACEMAKER
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin D-123 59
GM  D-12359
MDR Report Key7962318
Report Number1028232-2018-03493
Device Sequence Number11197407
Product Code OVJ
UDI-Device Identifier04035479110055
UDI-Public04035479110055
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P950037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number365529
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer01/31/2019
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;